Removing Node Overlaps Using Multi-Sphere Scheme

Imamichi, Takashi and Arahori, Yohei and Gim, Jaeseong and Hong, Seok-Hee and Nagamochi, Hiroshi (2009) Removing Node Overlaps Using Multi-Sphere Scheme. In: Graph Drawing 16th International Symposium, GD 2008, September 21- 24, 2008 , pp. 296-301(Official URL:

Full text not available from this repository.


In this paper, we consider the problem of removing overlaps of labels in a given layout by changing locations of some of the overlapping labels, and present a new method for the problem based on a packing approach, called multi-sphere scheme. More specifically, we study two new variations of the label overlap problem, inspired by real world applications, and provide a solution to each problem. Our new approach is very flexible to support various operations such as translation, translation with direction constraints, and rotation. Further, our method can support labels with arbitrary shapes in both 2D and 3D layout settings. Our extensive experimental results show that our new approach is very effective for removing label overlaps.

Item Type: Conference Paper
Additional Information: 10.1007/978-3-642-00219-9_28
Classifications: M Methods > M.999 Others
P Styles > P.060 3D

Actions (login required)

View Item View Item